Do contraceptives cause weight gain?
For certain people, hormonal birth control does cause slight weight gain. Others may experience changes in the overall composition of their body, i.e. the allocation of fat, as well as bloating, which may result in a perception of weight gain.
Nevertheless, there is no evidence that confirms that hormonal contraceptives do cause weight gain. If they do cause any fluctuations in weight, the change will likely be small. It’s also difficult to measure because as people age they tend to gain weight regardless. In general, people’s weight increases when they move from being a young adult to a middle-aged adult – on average, people put on 0.52kg every year.
Plus, our weight fluctuates daily, and there is also seasonal weight gain and loss .
- “Birth Control and Weight Gain: Side effects & Comparison.” Helloclue , helloclue.com/articles/sex/birth-control-and-weight-gain . Accessed December 2020.